Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at May 15, 2014, 3:44 PM CDT for 6 counties in Kansas. It took effect at May 16, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 3:44 PM CDT (20:44 UTC)
- In effect from
- May 16, 2014, 4:00 AM CDT
- Expired
- May 16, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chase County, KS, Greenwood County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWUS73 KICT 152044 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT THU MAY 15 2014 KSZ053-070>072-095-096-161045- /O.NEW.KICT.FR.Y.0003.140516T0900Z-140516T1300Z/ CHASE-GREENWOOD-WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...FREDONIA...CHANUTE...ERIE 344 PM CDT THU MAY 15 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * TEMPERATURES...LOW TEMPERATURES EARLY FRIDAY MORNING ARE EXPECTED TO FALL TO BETWEEN 34 AND 36 DEGREES OVER PARTS OF SOUTHEAST KANSAS. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWSON
2 follow-up statements
872 WWUS73 KICT 160931 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 431 AM CDT FRI MAY 16 2014 KSZ053-070>072-095-096-161300- /O.CON.KICT.FR.Y.0003.000000T0000Z-140516T1300Z/ CHASE-GREENWOOD-WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...FREDONIA...CHANUTE...ERIE 431 AM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL CONTINUE TO FALL TO BETWEEN 34 AND 36 DEGREES OVER PARTS OF SOUTHEAST KANSAS. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VP
036 WWUS73 KICT 161251 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 751 AM CDT FRI MAY 16 2014 KSZ053-070>072-095-096-161400- /O.EXP.KICT.FR.Y.0003.000000T0000Z-140516T1300Z/ CHASE-GREENWOOD-WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...FREDONIA...CHANUTE...ERIE 751 AM CDT FRI MAY 16 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES HAVE RISEN AND WILL CONTINUE TO RISE THROUGH THE MORNING AND FROST IS NO LONGER A THREAT ALLOWING THE FROST ADVISORY TO EXPIRE. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at May 15, 2:54 PM CDT, 50 minutes earlier.
Area forecast discussion, May 15, 2:54 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT THU MAY 15 2014 .SYNOPSIS... ISSUED AT 254 PM CDT THU MAY 15 2014 UPPER TROUGH EXTENDS THROUGH THE MISSISSIPPI VALLEY WITH WATER VAPOR IMAGERY SHOWING AN UPPER IMPULSE OVER IA WITH ANOTHER PIECE OF ENERGY OVER WESTERN SASKATCHEWAN. AT THE SURFACE...HIGH PRESSURE EXTENDS FROM EASTERN ND INTO SW KS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 254 PM CDT THU MAY 15 2014 A FEW ISO SPRINKLES WILL BE POSSIBLE EARLY THIS EVENING AS COLD MID AND UPPER TEMPS CONTINUE TO PROVIDE SOME DIURNAL ACTIVITY. DID GO AHEAD AND RUN WITH A FROST ADVISORY OVER A FEW SE KS COUNTIES AS LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW FOR AT LEAST AREAS OF FROST. THE UPPER WAVE OVER SOUTHERN CANADA IS EXPECTED TO DIVE SOUTHEAST AND WILL BE APPROACHING NORTHERN KS BY FRI MORNING. THIS FEATURE IS EXPECTED TO PROVIDE BETTER AREAL COVERAGE OF SHOWERS AND ISO STORMS DURING THE DAY FRI INTO EARLY FRI EVENING. NONE OF THIS ACTIVITY IS EXPECTED TO BE STRONG OR SEVERE. MOST OF THE MODELS NOW AGREE ON TRACKING A WEAK IMPULSE OUT OF THE CENTRAL ROCKIES AND ACROSS NORTHERN KS ON SAT. WHILE NOT EXPECTING WIDESPREAD PRECIP...WILL LINGER SOME SMALL PRECIP CHANCES OVER CENTRAL KS. 850-700MB MOISTURE WILL START TO WORK BACK TO THE NORTHEAST ON SUN NIGHT WHICH MAY RESULT IN SOME SCT SHOWERS OR STORMS. CONFIDENCE REMAINS HIGH THAT BELOW NORMAL TEMPS WILL REMAIN IN PLACE THROUGH SAT WITH A WARM-UP COMMENCING SUNDAY. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 254 PM CDT THU MAY 15 2014 THE BIG STORY THROUGH THE EXTENDED WILL BE A RETURN TO MORE ZONAL AND EVENTUALLY SOUTHWEST UPPER FLOW WHICH WILL RESULT IN A RETURN TO WELL ABOVE NORMAL TEMPS. 850MB TEMPS OFF BOTH THE ECMWF AND GFS WOULD SUPPORT HIGHS IN THE MID TO UPPER 90S FOR BOTH TUE AND WED. BOTH MODELS ALSO AGREE ON A CLOSED LOW SETTING UP OVER THE DESERT SOUTHWEST BY THE END OF THE WEEK WITH A SURFACE BOUNDARY TRYING TO PUSH-IN FROM THE NORTH. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1224 PM CDT THU MAY 15 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. A BAND OF ALTOCU CIGS WILL CONTINUE TO DRIFT SOUTHEAST ACROSS SOUTH CENTRAL KANSAS THIS AFTERNOON WITH CLEARING SKIES THIS EVENING. ANOTHER UPPER LEVEL SHORTWAVE TROF WILL MOVE SOUTHEAST ACROSS THE AREA ON FRIDAY RESULTING IN ANOTHER BAND OF ALTOCU CIGS AND PERHAPS SOME ELEVATED RAIN SHOWERS BY AFTERNOON. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 64 40 69 / 10 30 20 10 HUTCHINSON 39 63 40 68 / 10 30 10 20 NEWTON 38 60 39 67 / 10 30 20 10 ELDORADO 38 60 39 67 / 10 30 20 10 WINFIELD-KWLD 39 65 41 71 / 10 30 30 10 RUSSELL 39 62 39 65 / 10 30 10 30 GREAT BEND 39 65 41 68 / 10 30 10 30 SALINA 37 59 37 67 / 10 30 10 20 MCPHERSON 38 59 38 66 / 10 30 10 20 COFFEYVILLE 38 65 41 70 / 10 40 30 10 CHANUTE 35 59 41 67 / 10 40 30 10 IOLA 35 58 41 66 / 10 40 30 10 PARSONS-KPPF 37 62 41 68 / 10 40 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR KSZ053-070>072- 095-096. &&
Hazardous weather outlook, May 15, 3:39 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 339 PM CDT THU MAY 15 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 339 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FROST IS POSSIBLE LATE TONIGHT ACROSS PARTS OF SOUTHEAST KANSAS AS TEMPERATURES DROP INTO THE LOW TO MID 30S. PLEASE REFER TO THE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS POSSIBLE EARLY FRIDAY MORNING FOR PARTS OF SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. WIDELY SCATTERED HIT-OR-MISS THUNDERSTORM CHANCES ARE POSSIBLE AREAWIDE FRIDAY THROUGH EARLY MONDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.